Banach spaces without minimal subspaces – Examples
Annales de l'Institut Fourier, Volume 62 (2012) no. 2, p. 439-475

We analyse several examples of separable Banach spaces, some of them new, and relate them to several dichotomies obtained in [11],by classifying them according to which side of the dichotomies they fall.

Plusieurs exemples d’espaces de Banach séparables, dont certains sont nouveaux, sont analysés, et reliés à plusieurs dichotomies obtenues dans [11]. Ces exemples sont classifiés en fonction de quelle alternative de chaque dichotomie ils satisfont.

DOI : https://doi.org/10.5802/aif.2684
Classification:  46B03,  03E15
Keywords: tight Banach spaces, dichotomies, classification of Banach spaces
@article{AIF_2012__62_2_439_0,
     author = {Ferenczi, Valentin and Rosendal, Christian},
     title = {Banach spaces without minimal subspaces -- Examples},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {62},
     number = {2},
     year = {2012},
     pages = {439-475},
     doi = {10.5802/aif.2684},
     mrnumber = {2985506},
     zbl = {1254.46011},
     language = {en},
     url = {http://www.numdam.org/item/AIF_2012__62_2_439_0}
}
Ferenczi, Valentin; Rosendal, Christian. Banach spaces without minimal subspaces – Examples. Annales de l'Institut Fourier, Volume 62 (2012) no. 2, pp. 439-475. doi : 10.5802/aif.2684. http://www.numdam.org/item/AIF_2012__62_2_439_0/

[1] Argyros, Spiros A.; Beanland, Kevin; Raikoftsalis, Theocharis An extremely non-homogeneous weak Hilbert space, Trans. Amer. Math. Soc. (to appear)

[2] Argyros, Spiros A.; Beanland, Kevin; Raikoftsalis, Theocharis A weak Hilbert space with few symmetries, C. R. Math. Acad. Sci. Paris, Tome 348 (2010) no. 23-24, pp. 1293-1296 | Article | MR 2745342

[3] Argyros, Spiros A.; Deliyanni, I. Examples of asymptotic l 1 Banach spaces, Trans. Amer. Math. Soc., Tome 349 (1997) no. 3, pp. 973-995 | Article | MR 1390965 | Zbl 0869.46002

[4] Argyros, Spiros A.; Deliyanni, I.; Kutzarova, D. N.; Manoussakis, A. Modified mixed Tsirelson spaces, J. Funct. Anal., Tome 159 (1998) no. 1, pp. 43-109 | Article | MR 1654174 | Zbl 0931.46017

[5] Argyros, Spiros A.; Haydon, R. A hereditarily indecomposable -space that solves the scalar-plus-compact problem, Acta Math., Tome 206 (2011) no. 1, pp. 1-54 | Article | MR 2784662

[6] Bossard, Benoît A coding of separable Banach spaces. Analytic and coanalytic families of Banach spaces, Fund. Math., Tome 172 (2002) no. 2, pp. 117-152 | Article | MR 1899225 | Zbl 0788.46007

[7] Casazza, Peter G. Some questions arising from the homogeneous Banach space problem, Banach spaces (Mérida, 1992), Amer. Math. Soc., Providence, RI (Contemp. Math.) Tome 144 (1993), pp. 35-52 | MR 1209445 | Zbl 0805.46015

[8] Casazza, Peter G.; Shura, Thaddeus J. Tsirelson’s space, Springer-Verlag, Berlin, Lecture Notes in Mathematics, Tome 1363 (1989) (With an appendix by J. Baker, O. Slotterbeck and R. Aron) | MR 981801 | Zbl 0709.46008

[9] Dilworth, S.; Ferenczi, V.; Kutzarova, D.; Odell, E. On strongly asymptotically p spaces and minimality, Journal of the London Math. Soc., Tome 75 (2007) no. 2, pp. 409-419 | Article | MR 2340235

[10] Ferenczi, Valentin; Rosendal, Christian Ergodic Banach spaces, Adv. Math., Tome 195 (2005) no. 1, pp. 259-282 | Article | MR 2145797

[11] Ferenczi, Valentin; Rosendal, Christian Banach spaces without minimal subspaces, J. Funct. Anal., Tome 257 (2009) no. 1, pp. 149-193 | Article | MR 2523338

[12] Gowers, W. T. A solution to Banach’s hyperplane problem, Bull. London Math. Soc., Tome 26 (1994) no. 6, pp. 523-530 | Article | MR 1315601 | Zbl 0838.46011

[13] Gowers, W. T. A hereditarily indecomposable space with an asymptotic unconditional basis, Geometric aspects of functional analysis (Israel, 1992–1994), Birkhäuser, Basel (Oper. Theory Adv. Appl.) Tome 77 (1995), pp. 112-120 | MR 1353454 | Zbl 0867.46007

[14] Gowers, W. T. A new dichotomy for Banach spaces, Geom. Funct. Anal., Tome 6 (1996) no. 6, pp. 1083-1093 | Article | MR 1421876 | Zbl 0868.46007

[15] Gowers, W. T. An infinite Ramsey theorem and some Banach-space dichotomies, Ann. of Math. (2), Tome 156 (2002) no. 3, pp. 797-833 | Article | MR 1954235

[16] Gowers, W. T.; Maurey, B. The unconditional basic sequence problem, J. Amer. Math. Soc., Tome 6 (1993) no. 4, pp. 851-874 | Article | MR 1201238 | Zbl 0827.46008

[17] Kutzarova, Denka; Leung, Denny H.; Manoussakis, Antonis; Tang, Wee-Kee Minimality properties of Tsirelson type spaces, Studia Math., Tome 187 (2008) no. 3, pp. 233-263 | Article | MR 2417456

[18] Manoussakis, A.; Pelczar, A. Quasi-minimality in mixed Tsirelson’s spaces, Math. Nachrichten (to appear)

[19] Schlumprecht, Thomas An arbitrarily distortable Banach space, Israel J. Math., Tome 76 (1991) no. 1-2, pp. 81-95 | Article | MR 1177333 | Zbl 0796.46007

[20] Tcaciuc, Adi On the existence of asymptotic-l p structures in Banach spaces, Canad. Math. Bull., Tome 50 (2007) no. 4, pp. 619-631 | Article | MR 2364212

[21] Tsirelson, B. S. Not every Banach space contains p or c 0 , Functional Anal. Appl., Tome 8 (1974), pp. 138-141 | Article | Zbl 0296.46018